Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 47, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 13, 2006, 2:01 PM MST for Apache County, Gila County, Navajo County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2006, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 13, 2006, 3:00 PM MST
- In force
- 59 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Apache County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 117 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:55 PM MST | FLOOD | Pinetop-Lakeside, AZ | HOUSES FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 132106
FFWFGZ
AZC001-007-017-132300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
201 PM MST SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA
SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
THIS INCLUDES THE CITY OF SHOW LOW
* UNTIL 400 PM MST
* AT 158 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A COMPLEX OF THUNDERSTORMS OVER THE WARNED
AREA. DOPPLER RADAR INDICATED OVER ONE AND A HALF INCHES OF RAIN
HAVE FALLEN OVER PARTS OF THE AREA WITH MORE RAIN EXPECTED.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA. THIS AREA INCLUDES THE COMMUNITIES OF LINDEN...SHOW
LOW...PINETOP...LAKESIDE...AND MCNARY. IT ALSO INCLUDES PORTIONS OF
STATE ROUTE 260 EAST OF PINEDALE...STATE ROUTE 73 SOUTH TOWARD
WHITERIVER...AND STATE ROUTES 77 AND 61 NEAR SHOW LOW.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...ALONG WITH SOME ROADWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3402 11029 3392 11028 3378 11016 3377 10998
3400 10970 3438 10984 3440 11027
$$
STAUDENMAIER1 follow-up statement
000
WGUS75 KFGZ 132211
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
304 PM MST SUN AUG 13 2006
AZC001-007-017-132300-
NAVAJO AZ-GILA AZ-APACHE AZ-
304 PM MST SUN AUG 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR
SOUTHWESTERN APACHE...EAST CENTRAL GILA AND SOUTHEASTERN NAVAJO
COUNTIES...
AT 257 PM MST...DOPPLER RADAR INDICATED THAT MODERATE RAIN CONTINUES
TO FALL OVER MUCH OF THE WARNING AREA. RADAR ESTIMATES THAT THE AREA FROM
PINETOP-LAKESIDE TO JUST EAST OF SHOW LOW RECEIVED UP TO 2 INCHES OF
RAIN BETWEEN 130 PM AND 230 PM MST. LOCAL LAW ENFORCEMENT OFFICIALS
ALSO REPORTED FLOODING OF ROADS AND SOME HOMES IN THE PINETOP AREA.
THE WARNING AREA INCLUDES THE COMMUNITIES OF LINDEN...SHOW LOW...PINETOP...
LAKESIDE...AND MCNARY. IT ALSO INCLUDES PORTIONS OF STATE ROUTE 260
EAST OF PINEDALE...STATE ROUTE 73 SOUTH TOWARD WHITERIVER...AND
STATE ROUTES 77 AND 61 NEAR SHOW LOW.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3402 11029 3392 11028 3378 11016 3377 10998
3400 10970 3438 10984 3440 11027
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 9:45 AM MST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 13, 9:45 AM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF ARIZONA TODAY. EXPECT A SLIGHT DRYING TREND WITH ONLY ISOLATED THUNDERSTORMS IN WESTERN ARIZONA...AND MORE COVERAGE ACROSS THE CENTRAL AND EASTERN PART OF THE STATE. FOR MONDAY THROUGH THURSDAY...DRIER AIR WILL CONTINUE TO PUSH INTO WESTERN AND CENTRAL ARIZONA DECREASING CHANCES FOR THUNDERSTORMS...WITH HIGHER CHANCES OF THUNDERSTORMS CONTINUING IN THE EAST. && .DISCUSSION...SATELLITE AND PWAT IMAGERY PRODUCTS SHOW DRIER AIR STILL IN PLACE OVER THE NW CORNER OF THE FORECAST AREA...AND THE HIGHEST AMOUNTS OF ATMOSPHERIC MOISTURE OVER EASTERN SECTIONS. ADDITIONAL MOISTURE IS SPREADING NORTHWARD OVER THIS AREA... ESPECIALLY IN THE MID-LEVELS...DUE TO THUNDERSTORM ACTIVITY LAST NIGHT OVER NORTHERN MEXICO. CONFLUENCE AXIS STILL IN PLACE OVER CENTRAL AZ SEPARATING THE TWO AIR STREAMS. PWAT VALUES HOVERING NEAR CLIMATOLOGY WITH ABOVE AVERAGE VALUES IN THE EAST AND BELOW NORMAL VALUES NW. SOUNDINGS AND MODEL DATA SHOW ADEQUATE INSTABILITY TODAY MOST AREAS EXCEPT FAR NW CORNER FOR THUNDERSTORM ACTIVITY. AGAIN THINKING THAT STORMS IN THE WEST WILL BE STRUGGLING WITH STRONGER WINDS ALOFT AND DRY AIR ENTRAINMENT INTO UPDRAFTS FOR WEAKER AND MORE ISOLATED ACTIVITY...WHILE TOWARD THE NM BORDER THIN CAPE PROFILE SUGGESTS THE POTENTIAL AGAIN FOR HEAVY RAIN. IN BETWEEN...A FEW STORMS WILL LIKELY MAXIMIZE THE WIND SHEAR WITH INSTABILITY FOR SOME SMALL HAIL PRODUCTION. ALL IN ALL...SETTING UP TO BE A SIMILAR DAY TO YESTERDAY...WITH PERHAPS MORE COVERAGE CENTRAL AND EASTERN PORTIONS THAN YESTERDAY...ALONG WITH MORE ACTIVITY IN YAVAPAI COUNTY. WILL UPDATE GRIDS/ZONES TO SHOW A LITTLE MORE ACTIVITY TODAY...OTHERWISE SHORT-TERM LOOKS IN GOOD SHAPE. STAUDENMAIER && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS THE AREA THROUGH 21Z...ESPECIALLY EAST OF A LINE FROM KPRC TO THE KGCN. THESE STORMS WILL PRODUCE HEAVY RAINS...WITH LINGERING FOG AND LOW CIGS OVERNIGHT IN FAVORED LOCATIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. BK && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SUN AUG 13 2006 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA...ESPECIALLY CENTRAL AND EAST CENTRAL PORTIONS OF THE STATE. ALTHOUGH SMALL HAIL MAY ACCOMPANY A FEW OF THE STORMS...THE MAIN THREAT TODAY WILL BE BRIEF HEAVY RAIN AND THE POSSIBILITY OF FLASH FLOODING. AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS WILL BE MOST VULNERABLE TO POTENTIAL FLASH FLOODING ISSUES IN THE EVENT OF HEAVY RAINFALL TODAY. STORMS TODAY WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST OFF THE HIGHER TERRAIN AND INTO THE LOWER VALLEYS ACROSS NORTHERN ARIZONA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRIER AIR WILL CONTINUE TO FILTER INTO CENTRAL PORTIONS OF THE STATE THROUGH THE BEGINNING OF THIS PERIOD...HOWEVER THUNDERSTORMS ARE STILL EXPECTED ON A DAILY BASIS...ESPECIALLY EAST SECTIONS. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS GENERALLY IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND EASTERN PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAUDENMAIER
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:46 PM MST | Flash Flood Warning | FGZ | Yavapai | 59 min |
| Aug 13, 2:00 PM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Aug 13, 3:50 PM MST | Flash Flood Warning | FGZ | Navajo | 55 min |
| Aug 13, 3:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Aug 13, 4:43 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.